Colorado, 2006High Wind in Colorado, January 12, 2006
January 12, 2006 · NWS BOU · 2 events in 2 counties and zones
Very strong winds occurred in parts of the North-Central Mountains and Front Range Foothills. Peak wind gusts to 109 mph (95 kts) were recorded atop Kenosha Pass, with a gust to 91 mph (79 kts) registered at Brainard Lake.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very strong winds occurred in parts of the North-Central Mountains and Front Range Foothills. Peak wind gusts to 109 mph (95 kts) were recorded atop Kenosha Pass, with a gust to 91 mph (79 kts) registered at Brainard Lake.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jan 12, 2:30 PM MST, 5 hours 30 minutes earlier.
Area forecast discussion, Jan 12, 2:30 PM MST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
230 PM MST THU JAN 12 2006
.SHORT TERM DISCUSSION...TNGT-FRI...MDLS BUILD HI PRES AT SFC AND
ALF OVR CNTRL RCKYS BEHIND UPR TROF MOVG TO E OVR CNTRL GRT PLAINS.
AMS WILL BCM DRY AND STBL WITH DCRSG WNDS. SFC LEE TROFG WILL DVLP
ALG ERN SLPS BY FRI AFTN. WITH CLRG SKIES AND SUBSIDING WNDS OVRNGT
TEMPS WILL BE QUITE COOL ESPCLY IN HI MTN VLYS. STG WARMG ALF AFT
MIDNGT TNGT AND THRU FRI WILL PRODUCE A RAPID WARM-UP ON FRI. WILL
MAKE ONLY SML ADJSTMNTS TO MOS TEMP GDNC TNGT AND GENLY GO WITH H7
TEMPS ON FRI WHICH SHOW NEARLY PLUS 10C DEG OF WARMING OVR DEN.
.LONG TERM DISCUSSION...OVERALL TIMING IN THE MDLS REMAIN FAIRLY
CONSISTENT FROM RUN TO RUN. FRIDAY NIGHT INTO SATURDAY...AN UPPER
LEVEL RIDGE WILL BE THE PREVAILING FEATURE. FLOW ALOFT TRANSITIONS
TO WEST/SOUTHWESTERLY SATURDAY AFTERNOON AND NIGHT AS THE NEXT
SYSTEM MOVES INTO NEVADA. THE GFS IS STILL BRINGING THE TROF ACROSS
COLORADO ON SUNDAY WHILE THE NAM IS SLOER AND DROP THIS FEATURE INTO
THE GREAT BASIN. FOR NOW WILL STICK WITH THE GFS SOLUTION. MDLS DO
SHOW FVBL QG ASCENT AND GOOD MID LEVEL INSTBY ON SUNDAY AFTN...THE
SUNDAY NIGHT THE UPPER TROF SHIFTS EAST AND SNOWFALL WL BECOME MORE
OROGRAPHIC. IN ANY EVENT...NEITHER LOOKS PARTICULARLY STRONG...BUT
THERE WILL BE ENUF FVBL INGREDIENTS TO BUMP THE POPS UP TO LIKELY
FOR THE MTNS. AS FOR THE NORTHEAST PLAINS...THE GFS DOES SHOW A SFC
CYLONE DEVELOPING OVER NWRN KANSAS. THIS WILL NOT MEAN MUCH FOR THE
URBAN CORRIDOR...BUT SOME WRAP AROUND MSTR MAY IMPACT THE PLAINS. A
DRIER NLY FLOW WILL OCCUR MONDAY NIGHT INTO TUESDAY AHEAD OF ANOTHER
RIDGE. THE RIDGE AXIS WILL BE OVER COLORADO TUESDAY BUT OVERUNNING
MSTR IS PROGGED TO MOVE BACK INTO THE MTNS BY 00Z WEDNESDAY. THE
NEXT SYSTEM IS STILL EXPECTED TO AFFECT COLORADO BY MID WEEK. WILL
UP POPS TO CHC IN THE MTNS WED INTO THUR...WITH A SLIGHT CHC ACROSS
THE PLAINS.
.BOU WATCHES/WARNINGS/ADVISORIES...NONE.
&&
GARD/COOPER
Hazardous weather outlook, Jan 12, 10:37 AM MST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1037 AM MST THU JAN 12 2006
COZ030>051-131300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1037 AM MST THU JAN 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
LIGHT SNOW IN THE MOUNTAINS WILL DECREASE TO SCATTERED SHOWERS
THIS AFTERNOON AND END BY EARLY THIS EVENING. STRONG AND GUSTY
WINDS WILL CAUSE LOCAL BLOWING SNOW OVER HIGHER ELEVATIONS THROUGH
THE AFTERNOON.
WINDS WILL INCREASE OVER THE URBAN CORRIDOR AND PLAINS THROUGH THE
AFTERNOON. WINDS WILL BE FROM THE NORTHWEST AT SPEEDS OF 15 TO
30 MPH WITH GUSTS TO 40 MPH. THE WINDS WILL GRADUALLY SUBSIDE
DURING THE EARLY EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE NEXT CHANCE OF PRECIPITATION FOR THE FORECAST AREA WILL BE ON
SUNDAY AND MONDAY. AT THIS TIME...THE STORM DOES NOT LOOK
SIGNIFICANT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
GARD/COOPER
High Wind, Larimer & Boulder Counties Between 6000 & 9000 Feet
- When
- January 12, 8:00 PM MST
- Where
- Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
- Measured
- 79 kt (91 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.380, -105.410 (the zone’s center; the record gives no point)
High Wind, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet
- When
- January 12, 9:00 PM MST to 9:30 PM MST
- Where
- S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
- Measured
- 95 kt (109 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.726, -105.675 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Louisiana, January 12, 20061 death · 22 injured · $100,000 · 1 event
- High Surf in Puerto Rico, January 12, 20061 death · 1 event
- Tornado in Arkansas, January 12, 2006F2 · 1 event
- Tornado in Arkansas, January 12, 2006F2 · 1 event
- Wildfire in Texas, January 12, 2006$200,000 · 2 events
- Dense Fog in Virginia, January 12, 200622 events
- High Wind in American Samoa, January 12 to 13, 2006$26,000 · 51 kt wind · 2 events
- Hail and Damaging Wind in Oklahoma, January 12, 20061.75 in hail · 13 events
- Dense Fog in Maryland, January 12, 20069 events
- Hail in Arkansas, January 12, 20061 in hail · 7 events
- Winter Storm and Heavy Snow in Washington, January 12 to 14, 20063 events
- Hail and Damaging Wind in Arkansas, January 12, 20061.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487425, 5487424.